Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 33, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Mar 27, 2021, 8:43 PM CDT. It took effect at Mar 28, 2021, 8:00 AM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2021, 8:43 PM CDT (01:43 UTC)
- In effect from
- Mar 28, 2021, 8:00 AM CDT
- Expired
- Mar 29, 2021, 2:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
783 WHUS74 KHGX 280143 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 843 PM CDT Sat Mar 27 2021 GMZ330-335-350-355-370-375-282300- /O.NEW.KHGX.SC.Y.0033.210328T1100Z-210328T2300Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 843 PM CDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Portions of the Bays and Gulf of Mexico. * WHEN...From 6 AM to 6 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
471 WHUS74 KHGX 280935 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 435 AM CDT Sun Mar 28 2021 GMZ330-335-281745- /O.EXT.KHGX.SC.Y.0033.210328T1300Z-210329T0300Z/ Matagorda Bay-Galveston Bay- 435 AM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and choppy to rough bay waters. * WHERE...Portions of the Bays and Gulf of Mexico. * WHEN...From 8 AM this morning to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-281745- /O.EXT.KHGX.SC.Y.0033.210328T1300Z-210329T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 435 AM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 AM CDT MONDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet nearshore and 7 to 10 feet offshore. * WHERE...Portions of the Bays and Gulf of Mexico. * WHEN...From 8 AM this morning to 7 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
212 WHUS74 KHGX 281440 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 940 AM CDT Sun Mar 28 2021 GMZ330-335-282245- /O.CON.KHGX.SC.Y.0033.000000T0000Z-210329T0300Z/ Matagorda Bay-Galveston Bay- 940 AM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-282245- /O.CON.KHGX.SC.Y.0033.000000T0000Z-210329T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 940 AM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
373 WHUS74 KHGX 282013 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 313 PM CDT Sun Mar 28 2021 GMZ330-335-290300- /O.CON.KHGX.SC.Y.0033.000000T0000Z-210329T0300Z/ Matagorda Bay-Galveston Bay- 313 PM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North northeast winds 15 to 25 kt and rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-290930- /O.CON.KHGX.SC.Y.0033.000000T0000Z-210329T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 313 PM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
267 WHUS74 KHGX 290150 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 850 PM CDT Sun Mar 28 2021 GMZ330-335-290300- /O.CAN.KHGX.SC.Y.0033.000000T0000Z-210329T0300Z/ Matagorda Bay-Galveston Bay- 850 PM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The Small Craft Advisory has been canceled. $$ GMZ350-355-370-375-291200- /O.CON.KHGX.SC.Y.0033.000000T0000Z-210329T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 850 PM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
892 WHUS74 KHGX 291022 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 522 AM CDT Mon Mar 29 2021 GMZ350-355-291500- /O.EXT.KHGX.SC.Y.0033.000000T0000Z-210329T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 522 AM CDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northeast winds 20 kt and gusty diminishing late this morning. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-291830- /O.EXT.KHGX.SC.Y.0033.000000T0000Z-210329T1900Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 522 AM CDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 kt with gusts near 30 kt and seas 6 to 9 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 2 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
965 WHUS74 KHGX 291538 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1038 AM CDT Mon Mar 29 2021 GMZ370-375-291900- /O.CON.KHGX.SC.Y.0033.000000T0000Z-210329T1900Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1038 AM CDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... * WHAT...East winds 15 to 25 knots and seas 5 to 7 ft. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 2 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 6:30 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 27, 6:30 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 630 PM CDT Sat Mar 27 2021 .AVIATION... SHRA and possible TSRA development can be expected tonight along and ahead of a cold front that will be moving through the area. Ahead of the front, look for lowering ceilings (IFR/LIFR) and lowering S to SE winds. Behind the front, winds will shift to the N and become gusty (15-25G30 knots) while ceilings gradually lift to MVFR and eventually VFR. The elevated/gusty N winds can be expected to weaken inland locations in the mid to late afternoon hours. VFR tomorrow night and on into Monday morning with light N to NNE winds. 42 && .PREV DISCUSSION... /ISSUED 351 PM CDT Sat Mar 27 2021/ SHORT TERM [Through Sunday Night]... Scattered showers are beginning to develop from the College Station area into the Arklatex. Wouldn't doubt if we see a few tstms develop across northern parts of the CWA in the next several hours. This is all in advance of a cold front that'll be moving into the area later tonight and off the coast Sunday morning. We'll probably thin band of precip fill in along the boundary as it approaches the I-10 corridor overnight. In the meantime, would anticipate things cloud back up, and sea fog edge into the bays and coastal areas. After the front passes, north winds will increase to 15-25 mph with some gusts to or above 30 mph looking like a good possibility west of I-45 and along the coast. Precip should mostly end with the front and as cooler air deepens, but some guidance still hinting at the possibility of some sct areas of -ra ahead of the H85 front into late morning & early afternoon across southern parts. Things clear out areawide Sun afternoon and night as high pressure builds into the region. Pleasant wx prevails into Monday. 47 LONG TERM [Monday Through Saturday]... Cooler and drier conditions remain the story on Monday with the cold frontal boundary situated well offshore and northwesterlies providing a welcomed supply of drier air to SE TX. With area-wide dew points dipping into the 40s by the afternoon, high temperatures in the 70s, and overnight lows near 60, it should be a generally pleasant day all-around. As we continue to march into spring, this period of pleasant weather will be fairly short-lived. The aforementioned frontal boundary will migrate back onshore as a surface warm front overnight on Monday, bringing with it increased onshore winds and thereby a quick return to warmer and humid conditions. Some spotty showers/sprinkles may accompany the arrival of the warm front, though any precipitation that does occur should be neither prolonged nor intense. This pattern shift will also prove favorable for the development of patchy sea fog around the bays and barrier islands, though elevated winds may inhibit the development of dense fog. By Tuesday evening, a surface cold front associated with a deep low over Central Ontario will extend into the Central Plains, pushing southward during the overnight hours and eventually arriving in SE TX by early Wednesday afternoon. The convective parameter space ahead of the fropa appears somewhat favorable for thunderstorm development, with MLCAPE values in the vicinity of 1000 J/kg and EBWD of around 30-40kts. However, model soundings also indicate a stout capping inversion around 900mb that should keep thunder out of most of the northern half of the area. With the boundary expected to reach areas the Houston metro by mid-afternoon, we continue to expect most thunderstorm activity to be confined to the I-10 corridor and areas south. Cooler and drier conditions will arrive once again by Wednesday night upon the exit of the surface boundary, with lows dipping into the 40s to around 50 on Thursday night. Surface high pressure will exit eastward by late Friday, paving the way for increasing moisture and warmer conditions by the middle of next weekend. Cady MARINE... Sea fog will remain an issue until a cold front pushes off the coast around sunrise Sunday. Winds will shift to the north and increase to 20-25kt with some gusts above 30 kt a possibility. SCA's will be required. High pressure moves to the east Sunday night, and with troffiness near the Bay of Campeche, the pressure gradient will remain fairly tight. Long fetch of ne/e winds will drive water levels above normal into the early part of the week. Another fairly strong front is forecast to push off the coast during the day Wed, followed by another stretch of moderate to strong e/se winds to end the work week. Elevated winds/seas and possibly water levels can once again be anticipated. 47 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 58 70 46 75 54 / 30 10 0 0 0 Houston (IAH) 64 73 50 74 58 / 50 20 0 0 10 Galveston (GLS) 67 72 58 71 64 / 60 60 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 9:18 PM CDT | Special Weather Statement | HGX | Houston | 42 min |
| Mar 28, 4:41 AM CDT | Special Weather Statement | HGX | Colorado | 49 min |
| Mar 28, 5:09 AM CDT | Special Weather Statement | HGX | Fort Bend | 51 min |
| Mar 28, 7:27 AM CDT | Special Weather Statement | HGX | Brazoria | 48 min |
| Mar 28, 7:56 AM CDT | Special Marine Warning | HGX | 34 min | |
| Mar 28, 8:32 AM CDT | Special Marine Warning | HGX | 43 min | |
| Mar 28, 8:36 AM CDT | Special Marine Warning | HGX | 39 min | |
| Mar 28, 9:13 AM CDT | Special Marine Warning | HGX | 47 min | |
| Mar 28, 9:52 AM CDT | Special Marine Warning | HGX | 38 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.